ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community

ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community (http://www.addforums.com/forums/index.php)
-   General ADD Talk (http://www.addforums.com/forums/forumdisplay.php?f=13)
-   -   Need advice (http://www.addforums.com/forums/showthread.php?t=184291)

fathom6 03-19-17 08:17 PM

Need advice
 
Hi everyone, sorry for the long writeup.

I am 28 guy, I hate saying this - I have low esteem, and I am overly sensitive. I have been a stutterer all my life (and been made fun of), and yesterday a Psychiatrist I saw, said I do have ADD. I have been having problems recently in my life, I procrastinate too much about doing things that I need to do, I fear little things like having meetings with my managers, I feel as if something very bad is about to happen, and dread even writing emails. I dont socialize due to my stuttering and fear/get anxiety over little things.

The doc gave me, I think:
Vivanse 70mg (so to help improve my concentration - ADD, feel good about myself, and maybe also to reduce binge eating that I do when I get afraid)
Buspirone 5mg (for my stuttering, and anxieties).

I have so many questions:
A. I took 1/2 capsule of Vivanse around 10am today while I was watching TV. It was so cool, in about 11am I was laughing (something I haven't done in years), I was so happy. My senses did became heightened. At about 1pm, I took Buspirone. I was watching a drama series (Watch over me, on on Hulu), but had to turn off the TV off, since the drama felt too intense ... it felt as if the drama was real and I being a character in it.
Is this normal (was this the 'high' feeling)? Do you watch suspense dramas while on meds? I dont know if it was Vivanse or Buspirone? Buspirone was supposed to treat my anxiety, and apparently upon taking Buspirone, my anxiety increased so much. Though I have to admit, it was a pleasant form of anxiety, just too much to stomach.

B. Cost: While Buspirone is cheap ($7 for a month supply), Vivanse is EXTREMELY expensive $275/mo with insurance. How do others here on this forum afford Vivanse?

C. Do you think, my meds are providing the full coverage of my conditions? Any tips?

fathom6 03-20-17 07:39 PM

Re: Need advice
 
2 day Review:

Buspirone: seems to be a complete dud medicine. I think the manufacturer needs to be clearer on the mechanism it works. What I felt is, it reduces 'anxiety' by simply making one "detached" from your surroundings. If that indeed is its mechanism (as I felt it to be), then thats horrible that people are solving a problem this way. After taking it first-hand now I understood what zombie like feeling that so many describe.

Vyvanse: I love it so much, it works like a magic. Ironically its for increasing mental concentration, but for me, it provided a big bonus - it made me feel so good about myself, that even when I stuttered, it didn't affect me, I didn't blush in fear as before, and I engaged people like I'v never before.

Now, I just hope, Vyvanse effect doesn't fade on me.

Swissy 03-20-17 09:06 PM

Re: Need advice
 
I was originally prescribed vyvanse, but can't pay the ghastly price. Asked my doc for something more cost effective and was given adderall IR, which does everything for me that vyvanse does for you.

dvdnvwls 03-20-17 11:25 PM

Re: Need advice
 
Vyvanse often fades a little, after 2 weeks or so. Your doctor may need to increase your dose later, if that happens - but don't worry, it doesn't normally continue to fade after that.

fathom6 03-21-17 04:42 AM

Re: Need advice
 
What do other people take for GAD and Depression?

I have stopped taking Buspirone (or Buspar) as it was having an opposite effect on me and I feared it was lessening the effect of Vyvanse plus bad headaches. Does someone take here GAD and Anti-depressants that have a similar effect to Vyvanse - like feelings of euphoria?

I visited depression forums, and didn't hear good stories. It seems like these meds (anxiety/depression) they "slow" you down ... instead of making you quick witted. My problem is, that my brain is already too slow (I have trouble forming quick speech), and I am depressed due to that. I dont want to take anything that will further slow me down.

33Forward 03-21-17 01:18 PM

Re: Need advice
 
This is one of the main problems in treating anyone with medication, everyone responds in their own way. This is why the Dr-Patient relationship is so crucial to managing your symptoms, and getting the best medication with the least side effects. Definitely make your Dr aware of what is working, and what isn't, and how you've felt with each of the medications.

I tried Buspar in the past, with similar results.
I've tried a bunch of different meds in the past, since I was being treated for depression and anxiety my whole life, instead of ADHD, which only came to light in the last year. (I'm 38, btw.) I also have had issues with stuttering for most of my life as I remember, not as bad as some, but it always got worse when I was nervous or under pressure. I've realized that now with treating my ADHD, my stuttering goes away for the most part. I always told people I felt like I was giving 100 different things 1% of my attention, instead of 1 thing 100%. Once I could focus and keep my attention limited to only a few things, I could communicate better, my words would flow easier, and I was better understood. My brain stopped trying to be 10 steps ahead of what I was saying, which was causing me to fumble my speech trying to get thoughts to translate to words.

The only thing that I ever took, that knocked down my anxiety, was Klonopin (aka Clonazepam). I used to smoke to help calm myself down, and tried to quit, but my nerves couldn't take it no matter what I did. When I started on Klonopin, I tried to quit again, and managed to go cold turkey without any of the cravings or nerves feeling on edge. The problem with Klonopin, is it is a schedule 4 barbituate drug. Even doctors who have minor reservation about writing for a schedule 2 Adderall, have issues writing for it. The mental health "community" as a whole apparently frowns on Klonopin and other similar medications to treat people. So, even though it has changed my life for the better in many ways, I have had to fight to get back on it (after doctors weaned me off, looking for alternatives) and to stay on it. I don't feel I need it as much though, as the Adderall I'm on has cut back on the anxiety I get by helping me focus my thoughts.

Keep working with the Vyvanse, treating the ADD may in time help you with anxiety as well. But do tell your doc about the Buspar, and look for an alternative. Klonopin worked really well for me, but if you bring it up as an alternate for anxiety, just don't be surprised at the huge resistance to explore the option. Good luck!

Traveler5 03-23-17 07:52 PM

Re: Need advice
 
Quote:

Originally Posted by fathom6 (Post 1938147)
What do other people take for GAD and Depression?

I have stopped taking Buspirone (or Buspar) as it was having an opposite effect on me and I feared it was lessening the effect of Vyvanse plus bad headaches. Does someone take here GAD and Anti-depressants that have a similar effect to Vyvanse - like feelings of euphoria?

I visited depression forums, and didn't hear good stories. It seems like these meds (anxiety/depression) they "slow" you down ... instead of making you quick witted. My problem is, that my brain is already too slow (I have trouble forming quick speech), and I am depressed due to that. I dont want to take anything that will further slow me down.

I tried Buspar many years ago and all it did was make me feel light-headed and dizzy and Zombieish. I have GAD and minor depression and the best thing for me have been the SSRI antidepressants like Prozac, Paxil, Zoloft, etc. This has taken the "worry" away and reduced the anxiety. I still have to take 1/2 mg of Klonopin twice a day for excessive anxiety. I also take 20mg of Adderall IR twice daily which probably doesn't help my anxiety levels. None of these meds make me feel euphoric -- even the Adderall. I would talk to your doctor about getting off the Buspar and getting on an antidepressant for anxiety and depression. I've been on antidepressants since 2002, and been on lots of different kinds since then, but none of them have slowed me down physically or mentally in any way. But they have greatly improved the quality of my life.

sarahsweets 03-24-17 01:31 AM

Re: Need advice
 
The thing with Buspar is it takes weeks to do its thing, its not meant for panic attacks and its much better at helping you manage overall low level anxiety. It worked for me but it took like 6 weeks and one day I realized that I didnt feel so overwhelmed by anxiety. It had nothing to do with those periods of anxiety that popup out of nowhere but it did help in a general way. I am currently weaning off because I would like to see how I do without it.


All times are GMT -4. The time now is 07:12 AM.

Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums